Perturbations of planar quasilinear differential systems

Kenta Itakura, Masakazu Onitsuka, Satoshi Tanaka

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


The quasilinear differential system x=ax+b|y|p−2y+k(t,x,y),y=c|x|p−2x+dy+l(t,x,y) is considered, where a, b, c and d are real constants with b2+c2>0, p and p are positive numbers with (1/p)+(1/p)=1, and k and l are continuous for t≥t0 and small x2+y2. When p=2, this system is reduced to the linear perturbed system. It is shown that the behavior of solutions near the origin (0,0) is very similar to the behavior of solutions to the unperturbed system, that is, the system with k≡l≡0, near (0,0), provided k and l are small in some sense. It is emphasized that this system can not be linearized at (0,0) when p≠2, because the Jacobian matrix can not be defined at (0,0). Our result will be applicable to study radial solutions of the quasilinear elliptic equation with the differential operator r−(γ−1)(rα|u|β−au), which includes p-Laplacian and k-Hessian.

Original languageEnglish
Pages (from-to)216-253
Number of pages38
JournalJournal of Differential Equations
Publication statusPublished - 2021 Jan 15


  • Asymptotic behavior
  • Characteristic equation
  • Eigenvalue
  • Perturbation
  • Quasilinear
  • Quasilinear elliptic equation

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'Perturbations of planar quasilinear differential systems'. Together they form a unique fingerprint.

Cite this